It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board

  • Having increased pain and weakness in left arm since the ESI! Scared!!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-13-2007, 07:47 AM   #1
    skych
    Inactive
    (female)
     
    Join Date: May 2007
    Location: USA
    Posts: 1,359
    skych HB Userskych HB User
    Unhappy Having increased pain and weakness in left arm since the ESI! Scared!!

    Hi all,

    I had the Transforaminal Epidural Steroid Injection on Friday morning and now I have major pain in my left arm and increased weakness.

    Yesterday afternoon I called the PM to let them know and they did not seem to concerned about it.

    The pain in my arm is in the area where you would get a Flu-shot or a tetnus shot.

    It burns there like there is an ice pick in there. My arm feels weak and I can not really hold it up. It hurts to get dressed or raise a small bottle of water to my mouth. Thank God I am right handed.

    I also notice that I have some increased numbness in certain spots on that arm as well.

    At this point I still have the searring pinching burning pain in the left shoulder and from the base of my skull down into the scapula area. The doc said yesterday afternoon that it is to soon for the steroids to start working.

    The problems in my left arm concern me because I did not have that burning in the flu-shot area before. This is something new!


    What do you guys think? Is this something to be concerned about? It has only been a few days, when should I become concerned?

    Has anyone had this happen to them?

    I am scared!

    Chrissy

    Last edited by skych; 11-13-2007 at 07:49 AM.

     
    Sponsors Lightbulb
       
    Old 11-13-2007, 08:45 AM   #2
    marbelmo
    Senior Member
    (male)
     
    Join Date: Dec 2002
    Posts: 157
    marbelmo HB User
    Re: Having increased pain and weakness in left arm since the ESI! Scared!!

    Don't worry too much yet. If it doesn't go away by the end of the week they may have hit a nerve or something.
    It took a full week for the steroid to kick in and I was having the same symptoms you were. I got minimal relief from my ESI's for about 3 months.
    Hang in there. I know it's frustrating.
    __________________
    "Life is what happens to you while you're busy making other plans."

     
    Old 11-13-2007, 09:54 AM   #3
    barmc5
    Junior Member
    (female)
     
    Join Date: Mar 2007
    Location: UK
    Posts: 43
    barmc5 HB User
    Re: Having increased pain and weakness in left arm since the ESI! Scared!!

    Hi

    I also had the same injection yesterday and had terrible pain in the arm and could not lift it up but it has settled down today.

    Try not to worry I've had it before - hopefully its just the injection that's aggravated the nerve which should settle down. It maybe bruised you and is a bit inflamed but hope it gets better soon.

    How is it now?

     
    Old 11-13-2007, 10:44 AM   #4
    ms_west
    Senior Veteran
    (female)
     
    Join Date: Dec 2006
    Location: western us
    Posts: 7,265
    ms_west HB User
    Re: Having increased pain and weakness in left arm since the ESI! Scared!!

    I would definitely let the doctor who ordered the esi know. It sounds like the nerve was hit.

     
    Old 11-13-2007, 02:17 PM   #5
    skych
    Inactive
    (female)
     
    Join Date: May 2007
    Location: USA
    Posts: 1,359
    skych HB Userskych HB User
    Re: Having increased pain and weakness in left arm since the ESI! Scared!!

    Hi All,

    I am still feeling the same. I went to the Chiropracter this morning because I was hurting. The chiro mainly does massage therapy E-stim and and some other type of massage with sonagel. I do NOT get adjusted! My neuro and PM doc said no adjusting.

    I had very minimal releife from that today. The pain meds are not really helping much either.

    I had one ESI in the T-spine that gave me no relief at all and that was a few months ago. That one was not a Transforaminal one. The doctor that did it was a PM doc I was referred to and he actulally was supposed to do it in a different place. Needles to say I never went back to the guy.

    I started going bac to my PM that I saw from a WC case. He did 3 sets of trigger points that gave me pain the first 24 hours after and then some slight relief for about 2-3 days then right back to where we started. I did feel some temporary releif the first 48-72 hours and now I feel like I am on a steady decline.

    Still very concerned about the increased pain burning and weakness in that arm!
    What happens if they hit the nerve?
    Chrissy

    Last edited by skych; 11-13-2007 at 02:18 PM.

     
    Old 11-13-2007, 08:11 PM   #6
    SpineAZ
    Senior Veteran
    (female)
     
    SpineAZ's Avatar
     
    Join Date: Oct 2005
    Location: Wisconsin
    Posts: 5,082
    SpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB UserSpineAZ HB User
    Re: Having increased pain and weakness in left arm since the ESI! Scared!!

    The nerve could just be reacting to the treatment or being "hit" during the injection (if that did occur). It just takes time for the nerve to calm down.
    __________________
    Rt thumb fusion '13. R&L thumb arthroplasty '12 ; RT TKR & Bilat CTS' 11. Fusions: L5-S1('87), L4-S1('93), C5-C7('06), L3-S1('10), C4-C5('13). C5-C7 foraminotomy '08

     
    Old 11-15-2007, 06:49 AM   #7
    skych
    Inactive
    (female)
     
    Join Date: May 2007
    Location: USA
    Posts: 1,359
    skych HB Userskych HB User
    Re: Having increased pain and weakness in left arm since the ESI! Scared!!

    Hi Everyone,

    I just wanted to let everyone know that the pain in my arm has decreases slightly.

    As for the rest of my symptoms they are generally the same. They very in intensity and location from day to day but that was pretty much the trend before the injection. It will have been a week tomorrow since I had the injection.
    Don't know what is next if I don't have relief from this.
    How many of these injections do you try before you resort to more drastic measures?????
    The neurologist thinks I am a good candidate for a foraminotomy but I just can't stand the thought of another surgery!!!
    Since May of 2004 I have had 6 surgeries and I am about tired of them. I do not do well with anesthesia. I get very sick about 10 hours later and I have urinary complications after and of course the anesthesia head ache from h***!!!!
    Chrissy

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:49 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!